Hail, Logan
- When
- July 12, 4:57 PM CST
- Where
- Logan County, 5 mi S of Crescent
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.883, -97.600
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 12, 2:30 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT THU JUL 12 2001 THE FRONTAL BOUNDARY THAT IS THE LEADING EDGE OF SOMEWHAT COOLER AIR IS SLOWLY WORKING ITS WAY TOWARD CENTRAL AND WESTERN OKLAHOMA... AIDED BY THE WESTWARD SHIFT IN UPPER-AIR FEATURES. THE FRONT IS EXPECTED TO SLIP THROUGH MOST OF THE FORECAST AREA OVERNIGHT... AND THE REMAINDER OF THE FORECAST AREA... INCLUDING OUR TEXAS COUNTIES... TOMORROW MORNING. HIGH TEMPERATURES SHOULD BE NOTICEABLY MILDER TOMORROW... ALTHOUGH STILL QUITE WARM... IN ALL BUT THE SOUTHWEST. EVEN LOWER HIGHS ARE LIKELY OVER MOST OF THE AREA ON SATURDAY. AS THE UPPER RIDGE REASSERTS ITSELF EARLY NEXT WEEK... TEMPERATURES SHOULD BEGIN ANOTHER ASCENT INTO TRIPLE-DIGIT-LAND. PRECIPITATION CHANCES... WHICH HAVE BEEN NIL FOR QUITE SOME TIME NOW... ARE HIGHEST TONIGHT AS THE BOUNDARY CROSSES THE FORECAST AREA. MOISTURE... INSTABILITY... AND LOW-LEVEL CONVERGENCE ARE ALL PRESENT AND MAY EVEN HELP GENERATE SOME RATHER STRONG STORMS OVERNIGHT. WEAK WINDS ALOFT WILL WORK AGAINST A MAJOR STORM OUTBREAK... HOWEVER. AT THIS TIME... 30 TO 40 PERCENT IS ABOUT THE HIGHEST WE CAN GO WITH POPS DUE TO POSITION UNCERTAINTIES AND THE PROBABLE SCATTERED NATURE OF THE STORMS. THE BEST RAIN CHANCES SHIFT SOUTHWEST OVER THE NEXT COUPLE OF DAYS... THEN THERE IS ONE LAST SLIGHT CHANCE ON SUNDAY AND SUNDAY NIGHT AS WARM ADVECTION RETURNS. AFTER THAT... THE UPPER RIDGE SHOULD SQUASH ANYTHING THAT TRIES TO DEVELOP. FCSTID = 23 = CMS OKC 73 90 70 88 / 30 30 20 20 HBR 75 93 68 91 / 20 20 20 30 SPS 76 96 72 93 / 10 20 30 30 GAG 68 88 65 90 / 40 30 20 30 PNC 71 88 68 88 / 40 20 20 20 DUA 75 93 72 88 / 20 30 30 20 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-130000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 555 PM CDT THU JUL 12 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PARTS OF WESTERN AND CENTRAL OKLAHOMA...NORTH OF A LINE FROM SEMINOLE...TO CHICKASHA...TO SAYRE. DAMAGING WINDS WILL BE THE MAIN THREAT. A COLD FRONT STRETCHING FROM PERRY TO CHEYENNE WILL MOVE SLOWLY SOUTH DURING THE EVENING AND PROVIDE A FOCUS MECHANISM FOR SCATTERED THUNDERSTORM DEVELOPMENT. VERY HOT TEMPERATURES AHEAD OF THE FRONT WILL CREATE AN ENVIRONMENT FAVORABLE FOR DOWNBURSTS OF LOCALIZED STRONG DAMAGING WINDS. A FEW AREAS WILL ALSO RECEIVE HAIL...BUT MAXIMUM HAIL SIZE SHOULD REMAIN AN INCH OR LESS. ALTHOUGH THUNDERSTORM INTENSITY IS EXPECTED TO DIMINISH AFTER SUNSET...EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS WESTERN AND CENTRAL OKLAHOMA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS THIS EVENING. JB/DA
The Norman radar (KTLX), 68 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Two farm buildings, several trees, and a farm gate were damaged or destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259486, 5259485, 5259484, 5259487.